Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 17, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at May 29, 2008, 8:43 PM CDT for Clayton County, Iowa. It took effect at May 30, 2008, 5:46 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2008, 8:43 PM CDT (01:43 UTC)
- In effect from
- May 30, 2008, 5:46 AM CDT
- Expired
- May 30, 2008, 4:05 PM CDT
- In force
- 10 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 17.97 ft at May 30, 2008, 8:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 300143 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 843 PM CDT THU MAY 29 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS FORECAST... .HEAVY RAIN ACROSS THE AREA ON THURSDAY...COMBINED WITH ADDITIONAL RAINFALL OVERNIGHT IS EXPECTED TO CAUSE SOME RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE IAC043-301143- /O.NEW.KARX.FL.W.0017.080530T1002Z-080531T1630Z/ /GRBI4.1.ER.080530T1002Z.080530T1800Z.080531T0430Z.NO/ 843 PM CDT THU MAY 29 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM THURSDAY THE STAGE WAS 11.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND CONTINUE TO CREST NEAR 19.9 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW EVENING. * AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
3 follow-up statements
000 WGUS83 KARX 300958 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 458 AM CDT FRI MAY 30 2008 ...THE FLOOD WARNING CONTINUES FOR... TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS FORECAST... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE IAC043-301958- /O.EXT.KARX.FL.W.0017.080530T1046Z-080531T1630Z/ /GRBI4.1.ER.080530T1046Z.080530T1800Z.080531T0430Z.NO/ 458 AM CDT FRI MAY 30 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4 AM FRIDAY THE STAGE WAS 13.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO CREST NEAR 19.9 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS EVENING. * AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS83 KARX 301430 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 930 AM CDT FRI MAY 30 2008 ...THE FLOOD WARNING CONTINUES FOR... TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE IAC043-310030- /O.EXT.KARX.FL.W.0017.000000T0000Z-080601T1017Z/ /GRBI4.1.ER.080530T1201Z.080530T1800Z.080531T2217Z.NO/ 930 AM CDT FRI MAY 30 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 AM FRIDAY THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 18.5 FEET BY EARLY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE TOMORROW AFTERNOON. * AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS83 KARX 302105 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 405 PM CDT FRI MAY 30 2008 ...THE FLOOD WARNING IS CANCELLED FOR... TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE IAC043-302135- /O.CAN.KARX.FL.W.0017.000000T0000Z-080601T1017Z/ /GRBI4.1.ER.080530T1201Z.080530T1300Z.080530T1635Z.NO/ 405 PM CDT FRI MAY 30 2008 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY RIVER AT GARBER. * AT 3 PM FRIDAY THE STAGE WAS 15.8 FEET. * FLOOD STAGE IS 17.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AROUND NOON ON FRIDAY AND WILL CONTINUE TO FALL THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 29, 7:53 PM CDT, 50 minutes earlier.
Area forecast discussion, May 29, 7:53 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 753 PM CDT THU MAY 29 2008 .UPDATE... UPDATING DISCUSSION A LITTLE EARLY WITH THE PREMISE THINGS WILL BE A LITTLE MORE HECTIC TOWARD 02-03Z. LEAD BAND OF VERY ELEVATED SHOWERS/STORMS IN ARC FROM ECNTL MN INTO ARX FORECAST AREA HAS BEHAVED DUE TO MINIMAL CAPE AND RATHER HIGH LIFTING LAYER ON VERY NERN FRINGE OF MOISTURE TRANSPORT. A MUCH DIFFERENT STORY WITH EACH TIER OF COUNTIES SOUTH/WEST OUT OF ARX FORECAST AREA. STRONG RAIN/DIABATICALLY REINFORCED SURFACE WARM FRONT FROM KSUX TO KDSM AREAS. STRONG SB/ML CAPE GRADIENT ALONG THIS BOUNDARY WITH MUCAPE SPILLING OVER INTO NRN/ERN IA WHERE INCREASING /50KT/ PLAINS LOW LEVEL JET SPILLING OVER THE FRONTAL ZONE. SEEING EFFECTS OF SAID TRANSPORT/LAYER LIFTING PROCESSES AS ISENTROPIC ASCENT TAKES OFF OVER FRONTAL ZONE WITH STORM IN NWRN IA NOW REALLY DEVELOPING IN EARNEST NORTH OF THE FRONT. THIS WILL BE OUR PROBLEM THROUGH THE NIGHT AS LOW LEVEL JET ONLY STRENGTHENS IN RESPONSE TO PV ANOMALY/HEIGHT FALLS SHIFTING THROUGH THE PLAINS TO 60KTS+. GIVEN THE ONSET OF DARKNESS...AND LARGE THUNDERSTORM CLUSTER ENTERING WRN IA...GOING TO BE VERY HARD TO REALIZE A SURFACE BASED THUNDERSTORM THREAT IN FORECAST AREA...THOUGH MODELS ADAMANT THAT A NWRD SURGE WILL OCCUR THROUGH 06Z ALLOWING A NARROW WINDOW OF NEAR SFC BASED STORMS TO BE IN THE FORECAST AREA...AND TORNADO THREAT. THINK THIS VERY LOW ON THE PROBABILITIES GIVEN ERN NEB/WRN IA ACTIVITY WHICH SHOULD EITHER RIDE THIS INSTABILITY GRADIENT /SEE SWOMCD 1087/ OR PUSH IT BACK SOUTH AS STORMS MOVE THROUGH IOWA. IN FACT...NEW 01Z SWODY1 /SPC/ MADE LARGE SHIFT TO SUPPORT THIS NOTION. BIGGER PROBLEM WILL BE ELEVATED HAILERS/DAMAGING WIND AS CONTINUED DESTABILIZATION ALOFT OCCURS...WHICH HAS HAPPENED IN EARNEST OVER SRN MN/NRN IA IN LAST 3 HOURS. STILL EXPECT FURTHER WATCH BOXES INTO THE I-35 CORRIDOR /INCLUDING WRN FORECAST AREA/ TO POTENTIALLY BE COMING LATER THIS EVENING AS LOW LEVEL JET KICKS IN FULLY. IN A QUANDARY ON FLOOD WATCH. FAR SRN/SWRN FRINGE OF FORECAST AREA /EDGEWOOD TO KCCY/ HAS SEEN 1-2 INCHES OF RAIN ALREADY. HOWEVER...MANY SHORT TERM WRF/HI-RES WRFS SHOWING ERN NEB/WRN IA ACTIVITY REMAINING LINEAR /MERIDIONAL LY ORIENTED/ WHICH WOULD LIMIT DURATION OF ANY FURTHER RAINS. CERTAINLY...IF A WARM ADVECTION WING OF STORMS CAN CONGEAL AHEAD OF THE I-29 CORRIDOR STORMS IN THE NEXT 2 HOURS...WILL LIKELY ISSUE A SHORT FLASH FLOOD WATCH FOR AREAS OF NORTHEAST IOWA /4 OR 5 COUNTIES/ WHICH SAW HEAVIER RAINS. WILL MONITOR THIS CLOSELY. BINAU && .PREV DISCUSSION... /ISSUED 352 PM CDT THU MAY 29 2008/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT THE MAIN ISSUE TONIGHT IS WHETHER WE WILL SEE ANY SEVERE WEATHER TONIGHT. AT 3 PM...A HIGH PRESSURE SYSTEM OVER SOUTHERN LOWER MICHIGAN CONTINUED TO BRING DRY AIR INTO MUCH OF THE FORECAST AREA. THIS DRY AIR MASS IS GRADUALLY SATURATING AS SHOWERS AND THUNDERSTORMS MOVE EAST NORTHEAST INTO THE AREA. THESE ELEVATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ON THE NOSE OF A 40 KNOT 850 MB JET. THIS JET IS BRINGING MOIST AND UNSTABLE AIR INTO THE REGION. FURTHER TO THE SOUTHWEST A SURFACE WARM FRONT WAS MOVING NORTH THROUGH SOUTHERN AND WESTERN IOWA. CAPES SOUTH OF THIS FRONT HAVE CLIMBED INTO THE 2500 AND 4500 J/KG. THE 29.12Z MODELS ARE IN GENERAL AGREEMENT THAT THIS WARM FRONT WILL MOVE NORTHWARD THROUGH TONIGHT. AT THIS TIME...IT LOOKS LIKE THIS FRONT MAY MOVE AS FAR NORTH AS INTERSTATE 90 LATE TONIGHT. AS A RESULT...WE SHOULD SEE TEMPERATURES SLOWLY RISE THROUGH TONIGHT ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND WEST CENTRAL WISCONSIN. THE 29.18Z RUC MODEL SHOWS THAT THE MOST UNSTABLE CAPES WILL CLIMB RAPIDLY THIS EVENING INTO THE OVERNIGHT. IT SHOWS THE CAPES INCREASING INTO THE 1200 TO 1800 J/KG BETWEEN 30.00Z AND 30.06Z ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. WITH 0-6 KM INCREASING TO 50 KNOTS...I HAVE A FEELING THAT WE COULD SEE SOME ELEVATED SUPERCELLS DEVELOP ACROSS THESE AREA LATE THIS AFTERNOON AND EVENING AND THEN POSSIBLY TRANSITION INTO WESTERN WISCONSIN DURING THE OVERNIGHT. I FEEL WE WILL HAVE TO WATCH THE CELLS CURRENTLY DEVELOPING FROM WEST CENTRAL MINNESOTA SOUTHEAST INTO NORTH CENTRAL IOWA. THE MAIN SEVERE WEATHER THREAT LOOKS TO BE LARGE HAIL. HOWEVER IF THE WARM FRONT IS ABLE TO TRANSITION FAR ENOUGH NORTH...THERE COULD BE THE POSSIBILITY OF DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT FOR THIS WOULD BE NORTHEAST IOWA. WITH PRECIPITABLE WATER VALUES IN THE 1 TO 1.5 INCH RANGE...WE WILL HAVE THE POSSIBILITY OF HEAVY RAINS. WE WILL HAVE TO WATCH AREAS WHICH SEE TRAINING...AND ACROSS FAYETTE AND CLAYTON COUNTIES IN NORTHEAST IOWA /THESE AREAS SAW HEAVY RAINS ON SUNDAY/. ANOTHER POSSIBILITY THAT COULD HAPPEN IS THAT THE WARM FRONT TO THE SOUTH ENDS UP BECOMING RATHER ACTIVE THIS EVENING. THIS CASE ACTUALLY SHOWS UP IN THE 29.00Z 3KM NCAR WRF. IN THIS SITUATION... THE GREATEST THREAT OF SEVERE WEATHER WOULD REMAIN SOUTH OF OUR AREA. WE SHOULD KNOW BY MID EVENING WHETHER THIS SCENARIO IS GOING TO VERIFY BETTER. ON FRIDAY...WE WILL HAVE TO WAIT AND SEE WHETHER WE ARE ABLE TO SEE ENOUGH BREAKS IN THE CLOUDS FOR THE INSTABILITY REDEVELOP ACROSS THE FORECAST AREA. 0-6 KM SHEAR REMAINS FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHEAST IOWA AND WEST CENTRAL...CENTRAL...AND SOUTHWEST WISCONSIN. THE GREATEST THREAT WOULD BE DURING THE MORNING. AT THIS TIME...I AM NOT VERY CONFIDENT THAT WE WILL SEE ANY SEVERE WEATHER AT ALL. LONG TERM...SUNDAY THROUGH THURSDAY THE 29.00Z MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A 500 MB SHORT WAVE TROUGH WILL MOVE THROUGH THE SOUTHERN MINNESOTA... SOUTHERN WISCONSIN...AND NORTHEAST IOWA. THE GFS INDICATES THAT THE 0-3KM MOST UNSTABLE CAPES WILL CLIMB INTO THE 400 TO 800 J/KG. THIS SHOULD BE ENOUGH INSTABILITY FOR THE DEVELOPMENT OF SOME SCATTERED SHOWERS AND THUNDERSTORMS. AS A RESULT...I ADDED A 30 PERCENT CHANCE OF PRECIPITATION ACROSS THE AFOREMENTIONED AREAS. BEYOND THIS TIME PERIOD...THE MODELS ARE NOT THAT CONSISTENT. THIS HAS BEEN THE CASE THE LAST SEVERAL DAYS. I THINK PART OF THIS IS HOW THEY ARE STRUGGLING WITH THE STRONG TROPICAL FORCING LOCATED ACROSS CENTRAL AND SOUTH AMERICA...AND AFRICA AND HOW THEY ARE INTERACTING WITH THE MID LATITUDES. WITH MODEL INCONSISTENCIES AND THE POSSIBILITIES OF SHORT WAVE TROUGHS ROUNDING THE SUBTROPICAL HIGH LOCATED ACROSS THE SOUTH CENTRAL PLAINS...I HAVE BROAD BRUSHED MUCH OF NEXT WEEK WITH A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. AVIATION...TONIGHT THROUGH FRIDAY MORNING LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS INTO NORTHERN WI BY END OF THE PERIOD. A WARM FRONT ASSOCIATED WITH THE LOW WILL MOVE FROM CENTRAL IA THIS AFTERNOON TO CENTRAL WI BY FRI 12Z...WITH THE COLD FRONT ASSOCIATED WITH THE LOW PASSING SOUTH THROUGH THE KRST/KLSE TAF SITES THROUGH FRIDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE LOW AND ITS FRONTS THROUGH THE PERIOD. PREDOMINATELY VFR CONDITION THIS AFTERNOON WILL DETERIORATE INTO MVFR/IFR CONDITIONS WITH THE CONVECTION PRIMARILY IN THE 03-09Z TIME FRAME. SOME STORMS MAY ALSO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HOWEVER...DID NOT FEEL CONFIDENT ENOUGH TO INCLUDE SPECIFIC SEVERE THREATS IN THE TAFS AT THIS POINT IN TIME. LOOK FOR CONDITIONS TO IMPROVE ONCE AGAIN INTO VFR CONDITIONS AFTER 15Z WHEN THE COLD FRONT MAKES PASSAGE THROUGH THE AREA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 01/01
Hazardous weather outlook, May 29, 7:24 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 724 PM CDT THU MAY 29 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-301000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 724 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE OVERNIGHT AS A WARM FRONT ALONG INTERSTATE 80 LIFTS NORTH AND COMBINES WITH A WEATHER SYSTEM SHIFTING THROUGH THE PLAINS TO CREATE A LARGE COMPLEX OF THUNDERSTORMS ACROSS THE AREA. WHILE ALL AREAS COULD SEE A SEVERE WEATHER THREAT THROUGH THE NIGHT IN THE FORM OF LARGE HAIL OR DAMAGING WINDS...THE BETTER CHANCES WILL RESIDE WEST OF THE MISSISSIPPI RIVER. WHILE THE OVERALL TORNADO POTENTIAL IS SMALL...THE THREAT FOR AN ISOLATED TORNADO DOES EXIST MAINLY THROUGH ABOUT MIDNIGHT...FOR AREAS ALONG AND SOUTH OF A DODGE CENTER TO PRAIRIE DU CHIEN LINE...WITH THE TORNADO THREAT DIMINISHING THROUGH THE REMAINDER OF THE NIGHT. THE OVERALL SEVERE WEATHER THREAT FOR DAMAGING WINDS AND LARGE HAIL WILL PEAK BETWEEN 9 PM AND 3 AM...WITH LOWER THREATS THEREAFTER. HEAVY RAIN STILL REMAINS A POSSIBILITY...WITH FLOODING CONCERNS ESPECIALLY FOR THOSE AREAS OF NORTHEAST IOWA RECEIVING MORE THAN AN INCH OF RAIN ON THURSDAY AFTERNOON. A FLOOD WATCH IS BEING CONSIDERED PENDING THUNDERSTORM EVOLUTION TO THE WEST. RAINFALL AMOUNTS OVERNIGHT FROM 1 TO 3 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL CONTINUE FRIDAY AS THE COLD FRONT PUSHES THROUGH THE AREA. ALTHOUGH INSTABILITY WILL BE WEAK DUE TO THE CLOUDS AND RAIN...ATMOSPHERIC WIND PARAMETERS WILL BE FAVORABLE FOR SOME SEVERE STORMS...ESPECIALLY ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN DURING THE AFTERNOON HOURS. MORE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING AND THEN AGAIN ON TUESDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...ESPECIALLY WEST OF THE MISSISSIPPI RIVER...BETWEEN 9 PM AND 3 AM. RAINFALL REPORTS AND ANY REPORTS OF RUNOFF ISSUES WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RABERDING/BINAU
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:04 PM CDT | Flash Flood Watch | ARX | Chickasaw, Clayton, Fayette, Floyd, Mitchell | 6 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.